MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305900
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported the the bd safetyglide¿ needle safety mechanism failed.The following was received from the initial reporter "the safety device only came to about half the length of the needle¿.
 
Event or Problem Description
No additional information received.Mat#:305900, lot#2251205.It was reported by customer that the safety device only came to about half the length of the needle.Verbatim: rcc received the complaint via email.Email as attached.¿provided a im short for a pt and used safetyglide needle 3232gx1 ½¿ ref 305900 lot 2251205.The safety device only came to about half the length of the needle.¿.
 
Additional Manufacturer Narrative
Pr 8792389 follow up.It was reported the safety device only came to about half the length of the needle.As a sample was not returned, a thorough sample evaluation could not be completed.A device history record was reviewed for provided material number 305900, lot 2251205.The review revealed all visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 2251205 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Additional device histories were reviewed for each batch of needles used in the manufacturing of this batch, and there was no documentation of this defect during the entire production run of the batches.Based on the investigation and with no sample analysis the symptom reported by the customer could not be confirmed, a potential root cause could not be determined, and corrective actions are not necessary.A physical sample is required for a more thorough evaluation and potential root cause determination.

Brand Name
BD SAFETYGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17761037
Report Number1213809-2023-01019
Device Sequence Number12555787
Product Code FMI
UDI-Device Identifier30382903059004
UDI-Public(01)30382903059004
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305900
Device Lot Number2251205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer01/20/2024
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown